Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 30, 2016, 3:23 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 30, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2016, 3:23 AM MDT (09:23 UTC)
- In effect from
- Mar 30, 2016, 12:00 PM MDT
- Expired
- Mar 30, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3808 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005 WWUS85 KABQ 300923 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 AM MDT WED MAR 30 2016 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL REDEVELOP OVER THE EASTERN PLAINS BY LATE THIS MORNING AND PERSIST THROUGH THE AFTERNOON...AND WILL BE COMBINED WITH LOW HUMIDITIES. NMZ104-108-310200- /O.UPG.KABQ.FW.A.0018.160330T1800Z-160331T0200Z/ /O.NEW.KABQ.FW.W.0014.160330T1800Z-160331T0200Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 323 AM MDT WED MAR 30 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS FROM MIDDAY TODAY TO EARLY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES RANGING FROM 11 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 29, 11:45 PM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 29, 11:45 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1145 PM MDT TUE MAR 29 2016 .AVIATION... 06Z TAF CYCLE WIND SPEEDS CONTINUE TO LOWER BUT WILL PICK UP IN EARNEST MID/LATE MORNING. GUSTS BETWEEN 30 TO 40 KT EXPECTED ACROSS THE EASTERN TERMINAL SITES DURING THE AFTERNOON. LESS WIND ACROSS WESTERN/CENTRAL AREAS ALTHOUGH PERIODIC GUSTS TO 30 KT POSSIBLE. SH CHANCES REMAIN ACROSS THE NORTHERN TIER AS THE ATMOSPHERE DESTABILIZES TMRW AFTERNOON. MAINLY MTN TOP OBSCD IN TERMS OF IMPACT. USED VCSH AT FMN. WINDS WILL QUICKLY SUBSIDE AS THE SKIES BEGIN TO CLEAR SOME WED EVE. 50 && .PREV DISCUSSION...828 PM MDT TUE MAR 29 2016... .UPDATE... ALLOWED WIND HIGHLIGHTS FOR TUESDAY TO EXPIRE AS SCHEDULED ALTHOUGH THERE MAY BE AN UPSWING IN WIND SOUTH CENTRAL LATER THIS EVENING FOR A FEW HOURS...AND SOME GUSTY WINDS MAY PERSIST ELSEWHERE ALONG THE CENTRAL MT CHAIN AND IN VICINITY OF ANY SHOWERS. LOOKS LIKE THE COLD FRONT REACHED KABQ AROUND 8 PM WITH WINDS TURNING NORTH AND DEW POINTS INCREASING. CURRENT GUIDANCE INDICATES POTENTIAL FOR WIND ADVY CRITERIA TO BE MET OVER AT LEAST PORTIONS OF THE NORTHEAST/EAST CENTRAL WEDNESDAY SO WENT AHEAD AND ISSUED. WINDS NOT EXPECTED TO BE AS STRONG AS TODAY THOUGH. UPDATED ZFP AND NPW ALREADY TRANSMITTED. && .PREV DISCUSSION...317 PM MDT TUE MAR 29 2016... .SYNOPSIS... A POTENT SPRING STORM SYSTEM OVER UTAH WILL GRADUALLY CROSS THE CENTRAL ROCKIES THROUGH WEDNESDAY. THIS DEPARTING SYSTEM WILL SPAWN A SECONDARY BUT WEAKER UPPER LOW WEST OF NEW MEXICO THAT WILL DRIFT SOUTHWARD THROUGH LATE WEEK...PASSING NEAR THE BOOTHEEL ON FRIDAY. AT THE SAME TIME...AN ASSOCIATED COLD FRONT WILL CONTINUE TO PUSH COOLER AIR EASTWARD TONIGHT INTO WEDNESDAY. A REINFORCING SHOT OF COOLER AIR WILL PUSH SOUTHWARD LATER THURSDAY. THIS PATTERN WILL KEEP DAYTIME TEMPERATURES BELOW AVERAGE THE REMAINDER OF THE WORK WEEK ALONG WITH SMALL CHANCES OF PRECIPITATION AND MUCH LIGHTER WIND CONDITIONS. DRY AND WARMER WEATHER WILL TAKE HOLD BY THE WEEKEND. && .DISCUSSION... DEEP CLOSED LOW NEARLY STATIONARY OVER WEST CENTRAL UTAH WITH AN IMPRESSIVE SATELLITE PRESENTATION. WELL-DEFINED WARM CONVEYOR EXTENDS AS FAR SOUTH AS VICINITY OF FOUR CORNERS IF NOT FARTHER SOUTH. ASSOCIATED FRONTAL PRECIP BAND STILL MOSTLY HUNG UP WEST OF THE DIVIDE AND POORLY SAMPLED BY RADAR...IF AT ALL. SURFACE OBS AND WEBCAMS SUGGEST AT LEAST SCATTERED COVERAGE OF LIGHT PRECIP FROM SHIPROCK/AZTEC/FARMINGTON SOUTHWARD ALONG THE NM/AZ LINE. LEADING EDGE OF THE COOLER AIR MASS/SURFACE COLD FRONT WILL PRESS EASTWARD DURING THE EVENING BUT PRECIP WILL BECOME INCREASINGLY FRAGMENTED PER LATEST HIGH RESOLUTION OUTPUT ESPECIALLY EAST OF THE DIVIDE. HANGING ONTO PREVIOUS LOW CHC POPS FOR CENTRAL/SW ZONES BUT FOCUS FOR SUSTAINED MEASURABLE PRECIP ACTIVITY SHOULD CONTINUE FROM CHAMA/NW HIGH TERRAIN AREAS SW TOWARD GALLUP/ZUNI. MEANWHILE...IN ADDITION TO A 120+KT CYCLONIC JET THAT HAS ROUNDED THE BASE OF THE LOW AND WAS OVER THE FOUR CORNERS...AN EVEN STRONGER SUB-TROPICAL JET MAX CROSSING CENTRAL BAJA CA LOOKS TO SEND THICKENING BATCH OF CIRROFORM CLOUDS TOWARD SOUTHERN AREAS TONIGHT. SUSPECT SURFACE WINDS WILL BRIEFLY BACK TO SELY EC/SE PLAINS EARLY TONIGHT AND RESULT IN LOW CLOUD POTENTIAL NM/TX BORDER REGION BUT THE WINDOW WILL QUICKLY CLOSE AFTER MIDNIGHT. WILL BEEF UP SKY COVER HERE TO COVER BUT MAINLY OWING TO MID/HIGH CLOUD INFLUENCE. SHORTWAVE ENERGY ROTATING AROUND WESTERN FLANK OF THE UTAH LOW WILL FORCE SECONDARY LOW DEVELOPMENT VICINITY OF THE LOWER COLORADO RIVER VALLEY GOING INTO WEDNESDAY. THIS WEAK LOW WILL SAG SOUTH AND MAINTAIN A SOMEWHAT FAVORABLE MOISTURE ADVECTION PATTERN WITH A FOCUS FOR HIT N MISS SHOWER ACTIVITY ACROSS THE WEST MAINLY THE UPPER GILA REGION/WC HIGH TERRAIN BY THU PM. FRIDAY/S FORECAST DEPENDS ON HOW FAR WEST/SOUTH THE ABOVE MENTIONED LOW TRACKS AND HOW MOISTURE TRENDS. BUT REGARDLESS BROAD CYCLONIC FLOW ALOFT... LITTLE DAYTIME HEATING ON THE FIRST DAY OF APRIL COULD CERTAINLY TOUCH OFF SOME SHOWER ACTIVITY FAVORING THE SOUTH ON FRIDAY. OVERALL...NOTHING TOO EXCITING CONCERNING POP BUT ENOUGH TO KEEP A MENTION IN FORECAST. AT THE SAME TIME...LOOKING AT A DECENT BACKDOOR PUSH LATER THU INTO THU NIGHT. THUS...NE AREAS SHOULD HAVE BEST CHANCE AT DECENT PRECIP COVERAGE LATE WEEK. THE REST OF THE AREA WILL BE NICKEL AND DIMED WITH PREDOMINATELY A DRY FORECAST. FURTHER DRYING AND WARMER FOR THE WEEKEND. KJ && .FIRE WEATHER... ...CRITICAL CONDITIONS ACROSS CENTRAL TO EASTERN NM CONTINUING THROUGH EARLY EVENING WITH POTENTIAL FOR ADDITIONAL CRITICAL CONDITIONS ON WEDNESDAY IN FAR EASTERN NM... WINDY TO VERY WINDY CONDITIONS ARE IN PROGRESS RIGHT NOW AS UPPER LOW SHIFTS EASTWARD INTO UT AND A STOUT UPPER LEVEL JET STREAK NOSES INTO AZ AND NM. SURFACE LOW TO THE LEE OF THE ROCKIES HAS ALSO YIELDED A STIFF SURFACE PRESSURE GRADIENT. MIXING HEIGHTS ARE NOT AS HIGH AS LAST WEEK'S EXTREME EVENT...AND THE PACIFIC COLD FRONT HAS ALREADY INVADED NORTHWESTERN NM...DROPPING TEMPERATURES BELOW AVERAGE. THUS...THE CRITICAL RH HAS BEEN JUXTAPOSED OVER PORTIONS OF CENTRAL AND MUCH OF EASTERN NM...SO THE RED FLAG WARNING WILL CONTINUE INTO THE EARLY EVENING UNTIL WINDS BEGIN TO DIMINISH AFTER DARK. WHILE WINDS WILL SEE NOTABLE DECREASES IN SPEED TONIGHT...THE CENTRAL MOUNTAIN CHAIN WILL STILL REMAIN BREEZY TO WINDY WITH SOME BREEZINESS EASTWARD INTO THE HIGH PLAINS. THIS WILL KEEP THE BOUNDARY LAYER MIXED ENOUGH FOR MILD OVERNIGHT TEMPERATURES...EVEN THOUGH THE PACIFIC FRONT WILL TECHNICALLY SWEEP THROUGH. CONSEQUENTLY THE RH WILL NOT BE ABLE TO RECOVER EFFICIENTLY...ONLY TO 35 TO 50 PERCENT IN MUCH OF THESE CENTRAL TO EASTERN ZONES. THIS COULD BE A CONCERN HEADING INTO WEDNESDAY. THE WINDS ALOFT WILL SEE SUBSTANTIAL DECREASES IN SPEED INTO WEDNESDAY AS THE LOW SHIFTS INTO THE GREAT PLAINS ALONG WITH THE SURFACE LOW REFLECTION. STILL A TIGHT SURFACE GRADIENT IS ADVERTISED OVER MUCH OF NM...NAMELY THE EASTERN HALF...AND INTERESTINGLY THE MIXING HEIGHTS CLIMB ABOVE TODAY'S READINGS DESPITE THE FRONTAL PASSAGE. THIS WILL ALLOW WINDS AT THE SURFACE/20FT LEVEL TO PERIODICALLY GUST TO 35 TO 45 MPH ACROSS ALONG AND EAST OF THE MOUNTAINS WITH THE I-40 CORRIDOR SEEING THE FASTEST SPEEDS. TEMPERATURES WILL RUN 3 TO 15 DEGREES BELOW NORMAL ACROSS THE FORECAST AREA WEDNESDAY WITH THE SMALLEST DEPARTURES ALONG THE EASTERN BORDER OF THE FORECAST AREA. THE HUMIDITY APPEARS TO STAY CLOSER TO THE 15 TO 20 PERCENT RANGE OVER THE CENTRAL MOUNTAIN CHAIN...JUST ABOVE CRITICAL THRESHOLDS...BUT THE PLAINS TO THE EAST ARE JUST UNDER CRITERIA AT 12 TO 15 PERCENT. THIS TREND OF RH STAYING JUST ABOVE CRITERIA HAS BEEN SHOWING UP FOR A COUPLE OF MODEL RUNS NOW...SO HAVE OPTED TO CANCEL THE FIRE WX WATCH FOR THE CENTRAL MOUNTAIN/ADJACENT NORTHEAST HIGHLAND ZONES...I.E. FWZ103 AND FWZ107. WILL CONTINUE THE WATCH FOR THE EASTERN PLAINS OF NM...HOWEVER ANOTHER CONSIDERATION IS THE HAINES INDEX WHICH MODELS ARE CALCULATING A HODGEPODGE OF VALUES BETWEEN 2 AND 5. THIS LOWERS CONFIDENCE IN THE WATCH FOR WEDNESDAY IN THE PLAINS. ELSEWHERE BREEZY AND COOLER WEATHER WILL ENSUE WEDNESDAY. FORECAST MODELS ARE STRUGGLING WITH DETAILS OF THE SECONDARY LOW THAT WILL DIVE INTO SOUTHERN CA AND EVENTUALLY TRACK EASTWARD LATE THIS WEEK AND INTO THE WEEKEND. LARGE DISCREPANCIES MAKE IT DIFFICULT TO PINPOINT THE FINER DETAILS OF THE FORECAST...BUT REGARDLESS NO CRITICAL FIRE WEATHER IS FORESEEN INTO THE WEEKEND OR THE FIRST PART OF NEXT WEEK AS A COUPLE OF FRONTAL INTRUSIONS WILL BACK INTO THE STATE FROM THE NORTH NORTHEAST. ANY WIND CONCERNS WOULD BE RELEGATED TO GAP/CANYON EVENTS. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES... NMZ104-108. WIND ADVISORY FROM 10 AM TO 7 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES... NMZ523-528>537. &&
Hazardous weather outlook, Mar 29, 3:48 AM MDT, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 AM MDT TUE MAR 29 2016 NMZ501>540-301200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 348 AM MDT TUE MAR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FOR AREAS ALONG AND EAST OF THE RIO GRANDE VALLEY WHERE LOW HUMIDITIES WILL BE COMBINED WITH STRONG WINDS. A HIGH WIND WARNING IS IN EFFECT FOR MOST OF THE HIGH TERRAIN AND NEARBY HIGHLANDS TODAY WHERE WIND GUSTS WILL TOP OUT NEAR 60 MPH. WIND ADVISORIES ARE IN EFFECT FOR MOST OF THE REMAINDER OF THE AREA FOR WIND GUSTS NEAR 50 MPH. BLOWING DUST WILL RESULT IN REDUCED VISIBILITIES NEAR DUST PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN WEDNESDAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:00 PM MDT | Wind Advisory | ABQ | 23 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.